Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 13, 2010, 3:41 PM MST. It took effect at Jan 14, 2010, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2010, 3:41 PM MST (22:41 UTC)
- In effect from
- Jan 14, 2010, 11:00 AM MST
- Expired
- Jan 14, 2010, 6:29 PM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
511 WWUS75 KPSR 132241 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 341 PM MST WED JAN 13 2010 A PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING WINDY CONDITIONS TO SOUTHEAST CALIFORNIA THIS AFTERNOON AND EVENING ...SPREADING TO THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST ARIZONA DESERTS THURSDAY. CAZ032-141400- /O.NEW.KPSR.WI.Y.0002.100114T1800Z-100115T0300Z/ /O.EXT.KPSR.WI.Y.0001.000000T0000Z-100114T0900Z/ RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER 241 PM PST WED JAN 13 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY. THE WIND ADVISORY CURRENTLY IN EFFECT HAS BEEN EXTENDED UNTIL UNTIL 1 AM PST THURSDAY. * TIMING: WIND SPEEDS WILL CONTINUE TO INCREASE THIS AFTERNOON... PEAKING DURING THE EVENING HOURS BEFORE DIEING DOWN SOMEWHAT OVERNIGHT. WINDS WILL ONCE AGAIN BECOME STRONG AND GUSTY THURSDAY MORNING...CONTINUING THROUGHOUT THE DAY. * WINDS: WEST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS BETWEEN 40 AND 45 MPH DURING THE AFTERNOON AND EVENING HOURS. WIND SPEEDS WILL DECREASE SOMEWHAT OVERNIGHT...BEFORE BECOMING STRONG AND GUSTY OUT OF THE NORTH THURSDAY MORNING...LASTING THROUGHOUT THE DAY. * IMPACTS: STRONG WINDS COULD LEAD TO DANGEROUS DRIVING CONDITIONS... WITH VISIBILITY POSSIBLY DROPPING BELOW 2 MILES IN BLOWING DUST. WINDS WILL TURN OUT OF THE NORTH THURSDAY MORNING...CAUSING STRONG CROSS WINDS ALONG EAST WEST RUNNING ROADWAYS...INCLUDING INTERSTATE 10. HIGH PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ020-021-025-026-CAZ031-141400- /O.NEW.KPSR.WI.Y.0002.100114T1800Z-100115T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE 341 PM MST WED JAN 13 2010 /241 PM PST WED JAN 13 2010/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/ THURSDAY. * TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL INCREASE LATE THURSDAY MORNING...CONTINUING THROUGHOUT THE DAY. * WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. * IMPACTS: STRONG WINDS COULD LEAD TO DANGEROUS DRIVING CONDITIONS... WITH VISIBILITY POSSIBLY DROPPING BELOW 2 MILES IN BLOWING DUST. NORTHERLY WINDS WILL COULD LEAD TO STRONG CROSS WINDS ALONG EAST WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ030-033-140900- /O.EXT.KPSR.WI.Y.0001.000000T0000Z-100114T0900Z/ JOSHUA TREE NATIONAL PARK-IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...BRAWLEY... CALEXICO...EL CENTRO 241 PM PST WED JAN 13 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM PST THURSDAY. * TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED BETWEEN 5 PM AND 11 PM PST. * WINDS: WEST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS IN EXCESS OF 40 MPH POSSIBLE. * IMPACTS: STRONG WINDS COULD LEAD TO DANGEROUS DRIVING CONDITIONS... WITH VISIBILITY POSSIBLY DROPPING BELOW 2 MILES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
5 follow-up statements
095 WWUS75 KPSR 140454 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 954 PM MST WED JAN 13 2010 CAZ032-141700- /O.CAN.KPSR.WI.Y.0001.000000T0000Z-100114T0900Z/ /O.CON.KPSR.WI.Y.0002.100114T1800Z-100115T0300Z/ RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...AND AREAS NEAR THE COLORADO RIVER VALLEY... 854 PM PST WED JAN 13 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY FOR EASTERN RIVERSIDE COUNTY INCLUDING DESERT CENTER AND AREAS NEAR THE COLORADO RIVER VALLEY. * TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL INCREASE LATE THURSDAY MORNING...CONTINUING THROUGHOUT THE DAY. * WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. * IMPACTS: STRONG WINDS COULD LEAD TO DANGEROUS DRIVING CONDITIONS... WITH VISIBILITY POSSIBLY DROPPING BELOW 2 MILES IN BLOWING DUST. NORTHERLY WINDS WILL COULD LEAD TO STRONG CROSS WINDS ALONG EAST WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ030-033-140600- /O.CAN.KPSR.WI.Y.0001.000000T0000Z-100114T0900Z/ JOSHUA TREE NATIONAL PARK-IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...BRAWLEY... CALEXICO...EL CENTRO 854 PM PST WED JAN 13 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY FOR THE RIVERSIDE AND IMPERIAL COUNTIES. THIS INCLUDES PORTIONS OF THE SALTON SEA...THE IMPERIAL VALLEY...AND JOSHUA TREE NATIONAL PARK. $$ AZZ020-021-025-026-CAZ031-141700- /O.CON.KPSR.WI.Y.0002.100114T1800Z-100115T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE 954 PM MST WED JAN 13 2010 /854 PM PST WED JAN 13 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/ THURSDAY. * TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL INCREASE LATE THURSDAY MORNING...CONTINUING THROUGHOUT THE DAY. * WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. * IMPACTS: STRONG WINDS COULD LEAD TO DANGEROUS DRIVING CONDITIONS... WITH VISIBILITY POSSIBLY DROPPING BELOW 2 MILES IN BLOWING DUST. NORTHERLY WINDS WILL COULD LEAD TO STRONG CROSS WINDS ALONG EAST WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
222 WWUS75 KPSR 141230 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 530 AM MST THU JAN 14 2010 AZZ020-021-025-026-CAZ031-032-150300- /O.CON.KPSR.WI.Y.0002.100114T1800Z-100115T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER 530 AM MST THU JAN 14 2010 /430 AM PST THU JAN 14 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 8 PM MST /7 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 8 PM MST /7 PM PST/ THIS EVENING. * TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL INCREASE LATE THIS MORNING...CONTINUING THROUGHOUT THE DAY. * WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. * IMPACTS: STRONG NORTHERLY WINDS WILL LEAD TO CROSS WINDS ALONG EAST-WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. ALSO...LOCALIZED AREAS OF BLOWING DUST CAN REDUCE VISIBILITIES BELOW 2 MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX PADDOCK
843 WWUS75 KPSR 141729 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1029 AM MST THU JAN 14 2010 AZZ020-021-025-026-CAZ031-032-150300- /O.CON.KPSR.WI.Y.0002.100114T1800Z-100115T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER 1029 AM MST THU JAN 14 2010 /929 AM PST THU JAN 14 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING. * TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE DAY TODAY AND INTO THE EARLY EVENING HOURS. * WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. * IMPACTS: STRONG NORTHERLY WINDS WILL LEAD TO CROSS WINDS ALONG EAST-WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. ALSO...LOCALIZED AREAS OF BLOWING DUST CAN REDUCE VISIBILITIES BELOW 2 MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
643 WWUS75 KPSR 142028 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 128 PM MST THU JAN 14 2010 CAZ030-033-150300- /O.EXA.KPSR.WI.Y.0002.000000T0000Z-100115T0300Z/ JOSHUA TREE NATIONAL PARK-IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...BRAWLEY... CALEXICO...EL CENTRO 1228 PM PST THU JAN 14 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE DAY TODAY AND INTO THE EARLY EVENING HOURS. * WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH GUSTS UP TO 40 MPH CAN BE EXPECTED. * IMPACTS: STRONG NORTHERLY WINDS WILL LEAD TO CROSS WINDS ALONG EAST-WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. ALSO...LOCALIZED AREAS OF BLOWING DUST CAN REDUCE VISIBILITIES BELOW 2 MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ020-021-025-026-CAZ031-032-150300- /O.CON.KPSR.WI.Y.0002.000000T0000Z-100115T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER 128 PM MST THU JAN 14 2010 /1228 PM PST THU JAN 14 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING. * TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE DAY TODAY AND INTO THE EARLY EVENING HOURS. * WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. * IMPACTS: STRONG NORTHERLY WINDS WILL LEAD TO CROSS WINDS ALONG EAST-WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. ALSO...LOCALIZED AREAS OF BLOWING DUST CAN REDUCE VISIBILITIES BELOW 2 MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
331 WWUS75 KPSR 150129 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 629 PM MST THU JAN 14 2010 AZZ020-021-025-026-CAZ030>033-150230- /O.CAN.KPSR.WI.Y.0002.000000T0000Z-100115T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 629 PM MST THU JAN 14 2010 /529 PM PST THU JAN 14 2010/ ...WIND ADVISORY IS CANCELLED AT 515 PM PST... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHEAST CALIFORNIA MOUNTAINS AND DESERTS... AND FOR THE COLORADO RIVER VALLEY. STRONG NORTH WINDS THAT DEVELOPED THURSDAY AFTERNOON ACROSS SOUTHEAST CALIFORNIA AND THE COLORADO RIVER VALLEY HAD DIMINISHED BELOW ADVISORY CRITERIA AT 5 PM PST. SOME OF THE STRONGER WIND REPORTS THURSDAY AFTERNOON INCLUDE 44 MPH AT THE BLYTHE CALIFORNIA AIRPORT...42 MPH AT CAHUILLA (A REMOTE DESERT SITE NORTHWEST OF YUMA)...38 MPH AT JOSHUA TREE NATIONAL PARK ...AND 37 MPH AT RICE VALLEY (WEST OF PARKER ARIZONA). $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 13, 9:40 AM MST, 6 hours 1 minute earlier.
Area forecast discussion, Jan 13, 9:40 AM MST, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 940 AM MST WED JAN 13 2010 .UPDATED...WIND ADVISORY ISSUED FOR JTNP...EASTERN RIVERSIDE AND IMPERIAL COUNTIES IN AFFECT 20Z TO 03Z THIS EVENING FOR STRONG WESTERLY WINDS WITH FRONTAL PASSAGE. && .SYNOPSIS... A PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY WEATHER AND COOLER TEMPERATURES TO THE AREA...IN ADDITION TO A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY NORTH AND EAST OF PHOENIX THIS EVENING INTO THURSDAY MORNING. DRIER AND WARMER CONDITIONS RETURN BY THE WEEKEND...BUT THIS WILL BE SHORT LIVED AS YET ANOTHER LOW PRESSURE SYSTEM WILL APPROACH THE WEST COAST AND BRING INCREASED PRECIPITATION CHANCES TO THE REGION EARLY NEXT WEEK. && .DISCUSSION... PLUME OF MID AND HIGH CLOUDS BLOSSOMED ACROSS THE FORECAST AREA OVERNIGHT...IN RESPONSE TO AN AREA OF STRONG DIVERGENCE/DIFFLUENCE IN THE EXIT REGION OF A 140+ JET STREAK OFF THE CA COAST. MAIN FORECAST CONCERN FOR TODAY WILL BE THE INCREASING WESTERLY WINDS ACROSS THE SE CA DESERTS AS A COLD FRONT MOVES THROUGH. LATEST MODELS CONTINUE TO TREND STRONGER WITH THE DEEPENING CIRCULATION CENTER DROPPING SOUTHEASTWARD ACROSS AZ TONIGHT. CONVECTIVE PARAMETERS...IN PARTICULAR THE K INDEX AND TOTAL TOTALS...ARE ELEVATED...POINTING TO THE POTENTIAL FOR CONVECTION...MAINLY EAST OF PHOENIX...AND PERHAPS CONCENTRATED IN EASTERN PINAL COUNTY. Q-VECTOR CONVERGENCE PEAKS AROUND 06Z WITH A STRONG CONTRIBUTION FROM PVA...AHEAD OF 30+ UNIT VORT. CONFIDENCE IS HIGH THAT NOT MUCH RAINFALL WILL MATERIALIZE...THOUGH ISOLATED STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL LIGHTNING...SMALL HAIL AND BRIEF GUSTY WINDS. PREVIOUS DISCUSSION... PROGS STILL MAINTAIN 100-120M HEIGHT FALLS AT 500MB WITH THIS SYSTEM ...PLACING THE STRONGEST CORE OVER THE LOWER COLORADO RIVER VALLEY AND SOUTHERN PORTIONS OF THE STATE JUST AFTER 00Z THIS AFTERNOON. THE HEIGHT FALLS IN CONJUNCTION WITH THE FRONTAL PASSAGE...WILL AID IN GENERATING BREEZY TO WINDY CONDITIONS...WITH THE STRONGEST WINDS EXPECTED OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THIS AFTERNOON AND EVENING. IT IS NOT OUT OF THE QUESTION TO SEE LOCAL WIND GUSTS UP TO 40 MPH/FLIRTING WITH WIND ADVISORY CRITERIA/...AND SOME AREAS OF BLOWING DUST AS THE FRONT SWEEPS THROUGH OUR CWA AND CENTRAL DESERT ZONES. MOISTURE IS RATHER LIMITED WITH THIS SYSTEM BUT GIVEN FRONTAL FORCING AND DECENT UPPER LEVEL JET SUPPORT...CHANCES REMAIN FOR VALLEY RAIN AND MOUNTAIN SNOW SHOWERS...ESPECIALLY OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX THIS EVENING INTO THURSDAY MORNING. AS THE FRONT TRANSITIONS ACROSS THE REGION...THERE WILL BE A BRIEF PERIOD OF DESTABILIZATION AS THE COLDEST 500MB TEMPS /-24C/ MOVES OVER THE AREA...SO ISOLATED THUNDERSTORMS ARE NOT OUT OF THE QUESTION...AND MAYBE SOME SMALL HAIL. PRECIP AMOUNTS ARE EXPECTED TO BE SMALL...GENERALLY LESS THAN A TENTH OF AN INCH...ALTHOUGH SOME ISOLATED STORMS COULD PRODUCE GREATER AMOUNTS. THE SYSTEM MOVES AWAY FROM THE FORECAST AREA THURSDAY...LEAVING JUST SOME LINGERING SLIGHT CHANCE POPS THURSDAY OVER SOUTHERN GILA COUNTY...MAINLY DURING THE MORNING. SNOW LEVELS WILL NOT DROP DRAMATICALLY...ONLY DOWN TO ABOUT 5500 FEET WITH VERY LITTLE ACCUMULATION. COOLER TEMPERATURES ARE IN STORE AS WELL...DAYTIME TEMPS DROPPING A HANDFUL OF DEGREES INTO THE MID TO UPPER 60S OVER THE SOUTH-CENTRAL AZ DESERTS THURSDAY...WITH A QUICKER REBOUND/WARMING OF TEMPERATURES OVER OUR WESTERN ZONES. FRIDAY AND SATURDAY...A RIDGE RETURNS FOR DRY WEATHER AND A BRIEF WARMING TREND. A LINGERING PRESSURE GRADIENT WILL KEEP NORTHERLY BREEZINESS GOING ON FRIDAY. A SIGNIFICANT CHANGE IN THE WEATHER PATTERN IS EXPECTED NEXT WEEK. GFS/ECMWF OPERATIONAL RUNS HAVE BEEN QUITE CONSISTENT IN ADVERTISING A MUCH WETTER WEATHER PATTERN OVER THE SOUTHWEST UNITED STATES COMMENCING THE WEEK OF 18-24 JANUARY. RUN TO RUN CONSISTENCY HAS IMPROVED CONFIDENCE FOR THIS EVENT...AND ALTHOUGH IT IS STILL FAR OUT IN THE EXTENDED FORECAST...THERE COULD BE A SIGNIFICANT AMOUNT OF RAIN NEXT WEEK AS A STRONG JET STREAM DEVELOPS ACROSS THE EASTERN PACIFIC AND EXTENDS INTO THE SOUTHWESTERN UNITED STATES. CHANCE POPS FOR MONDAY/TUESDAY REPRESENT VALUES THAT ARE WELL ABOVE CLIMATOLOGICAL AVERAGES. && .AVIATION... A PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE EAST ACROSS THE AREA WITH INCREASING WINDS FROM THE WEST AND NORTHWEST BY WEDNESDAY AFTERNOON AND EVENING...MAINLY ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA WITH A POSSIBILITY OF BLOWING DUST AND SAND. AIRBORNE DUST COULD REDUCE HORIZONTAL AND SLANTWISE VISIBILITIES...ESPECIALLY FOR KIPL. THERE IS A CHANCE OF A BRIEF PERIOD OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA TONIGHT. BELIEVE THE BEST AREAS OF ACTIVITY WILL BE NORTH AND EAST OF KPHX AND KIWA...THUS NOT MENTIONED IN THE TAFS...BUT DO EXPECT VIRGA. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH SUNDAY... A SLIGHT WARMING TREND IS ANTICIPATED FRIDAY AND SATURDAY...WHILE RELATIVE HUMIDITIES SLOWLY DECREASE. MINIMUM RH VALUES WILL GENERALLY RANGE FROM THE UPPER TEENS TO LOW 20S OVER THE LOWEST DESERT LOCATIONS. BREEZY NORTHERLY WINDS ALONG THE COLORADO RIVER VALLEY WILL DECREASE FRIDAY...WITH GENERALLY LIGHT DIURNAL WIND PATTERNS EXPECTED SATURDAY AND SUNDAY. TEMPERATURES WILL BEGIN TO DECREASE AND HUMIDITY VALUES WILL INCREASE SUNDAY AS THE NEXT UPPER-LEVEL LOW APPROACHES THE AREA. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...WIND ADVISORY FROM NOON TODAY TO 7 PM PST THIS EVENING FOR CAZ030-032-033. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH/MEYERS/AJ AVIATION...PADDOCK FIRE WEATHER...PADDOCK
Hazardous weather outlook, Jan 13, 7:25 AM MST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 725 AM MST WED JAN 13 2010 AZZ020>023-025>028-CAZ030>033-141415- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 725 AM MST WED JAN 13 2010 /607 AM PST WED JAN 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA... SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. PEAK STORM ACTIVITY WILL OCCUR WITH THE PASSAGE OF A COLD FRONT. LOCALLY STRONG GUSTY WINDS...UP TO 40 MPH...WILL DEVELOP AS THE FRONT SWEEPS THROUGH THE AREA. THESE WINDS CAN CREATE AREAS OF BLOWING DUST ACROSS THE LOWER DESERTS THAT DRASTICALLY REDUCE VISIBILITY TO LESS THAN ONE HALF MILE FOR MOTORISTS. MOTORISTS TRAVELING ALONG INTERSTATE 8...FROM EL CENTRO CALIFORNIA EAST TO CASA GRANDE ARIZONA...AND ALONG INTERSTATE 10...ESPECIALLY BETWEEN PHOENIX AND TUCSON...SHOULD DRIVE WITH CAUTION AND BE PREPARED FOR STRONG WINDS AND AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG GUSTY NORTHERLY WINDS...UP TO 40 MPH...WILL PERSIST FOR MOST OF THURSDAY ACROSS PORTIONS OF THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA...MAINLY NEAR PARKER...BLYTHE...EXTENDING SOUTH TO YUMA. REDUCED VISIBILITIES IN BLOWING DUST AND SAND...AND STRONG CROSS WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS TRAVELING ALONG INTERSTATE 8 AND 10 IN THESE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-141415- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 725 AM MST WED JAN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING INTO THURSDAY MORNING. PEAK STORM ACTIVITY AND GUSTY WINDS WILL OCCUR WITH THE PASSAGE OF A COLD FRONT DURING THE EVENING HOURS. SNOW LEVELS DROP TO AROUND 5500 FEET EARLY THURSDAY MORNING...WITH LESS THAN ONE INCH TOTAL SNOW ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE OF SHOWERS LINGERS IN THE AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 9:52 AM MST | Wind Advisory | PSR | 12 hr |
Nearby
Wind Advisories in Arizona, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.